Arkansas, 2008

Flash Flooding and Damaging Winds in Arkansas, March 18 to 19, 2008

March 18 to 19, 2008 · NWS MEG · 22 events in 9 counties and zones

A low pressure system with a strong cold front moved into the Midsouth during the late afternoon hours of March 18, 2008. Showers and thunderstorms developed ahead of the system throughout the overnight hours into the morning of March 19, 2008.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$105,000
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

A low pressure system with a strong cold front moved into the Midsouth during the late afternoon hours of March 18, 2008. Showers and thunderstorms developed ahead of the system throughout the overnight hours into the morning of March 19, 2008. Some of the storms became severe producing damaging winds and flash flooding in Eastern Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 18, 2:45 PM CST, 16 minutes earlier.

Area forecast discussion, Mar 18, 2:45 PM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
345 PM CDT TUE MAR 18 2008

.DISCUSSION...

DEEP UPPER LOW PRESSURE SYSTEM CURRENTLY LOCATED OVER NORTHERN
MEXICO HAS HELPED TO DEVELOP MID AND UPPER LEVEL RIDGING OVER MUCH
OF THE LOWER MISSISSIPPI AND TENNESSEE VALLEYS THIS AFTERNOON. AN
UNSEASONABLY WARM AND HUMID AIRMASS HAS ADVECTED NORTHWARD OVER
MUCH OF THE FORECAST AREA TODAY. ALTHOUGH THIS AIRMASS HAS BECOME
CONDITIONALLY UNSTABLE...IT HAS REMAINED LARGELY CAPPED BY AN
EXPANSIVE SUBSIDENCE INVERSION. THIS HAS PREVENTED CONVECTION FROM
DEVELOPING TODAY ACROSS THE EXPANDING WARM SECTOR. TEMPERATURES
CONTINUE TO RISE TO THE MID AND UPPER 70S WITH BREAKS IN THE
CLOUDS AND DIURNAL HEATING OVER MUCH OF THE REGION CONTINUING.
DEWPOINTS HAVE NOW RISEN INTO THE MIDDLE 60S WEST OF THE
MISSISSIPPI RIVER...OVER MUCH OF EASTERN ARKANSAS. IN THESE
AREAS...THERMODYNAMIC PROFILES ARE BECOMING SUCH THAT THE CAPPING
INVERSION MAY BE CLOSE TO BREAKING...ALTHOUGH RECENT RADAR TRENDS
CONTINUE TO INDICATE THAT CONVECTION TRYING TO DEVELOP IN THE WARM
SECTOR IS STILL STRUGGLING. IF THIS CONVECTION COULD BREAK THE
CAPPING INVERSION...THERE IS MORE THAN ENOUGH CONDITIONAL
INSTABILITY AND SHEAR TO SUPPORT SURFACE BASED SUPERCELL
THUNDERSTORMS THAT WOULD RAPIDLY POSE A DAMAGING WIND...LARGE HAIL...AND
TORNADO THREAT. YET WITH THE PASSING OF PEAK HEATING AND THE BEST
UPPER LEVEL FORCING STILL TO OUR SOUTHWEST...CONFIDENCE CONTINUES
TO WANE WITH RESPECT TO LATE AFTERNOON AND EVENING SUPERCELL
DEVELOPMENT. THEREFORE...THINK THAT MOST AREAS WILL SIMPLY REMAIN
DRY THROUGH THE REMAINDER OF THIS EVENING. THE ONLY EXCEPTION WILL
BE ACROSS EXTREME NORTHEAST ARKANSAS...WHERE A SURFACE BOUNDARY
WILL PROVIDE A FOCUS FOR LIFT AS A STRENGTHENING LOW LEVEL JET
PUNCHES INTO THE AREA COLOCATED WITH A COUPLED UPPER LEVEL JET
STRUCTURE (RIGHT ENTRANCE REGION TO AN UPPER JET MAX CENTERED OVER
THE UPPER MIDWEST AND THE LEFT EXIT REGION OF ANOTHER UPPER JET
MAX EJECTING OUT OF TEXAS).

THE BETTER FORCING FOR CONVECTION APPEARS TO APPROACH THE MID
SOUTH LATER TONIGHT AS A 100+KT MID LEVEL JET OVER TEXAS THIS
EVENING EJECTS NORTHEASTWARD TOWARD THE MID SOUTH. THIS WILL HELP
TO ENHANCE LIFT IMMEDIATELY ALONG AND JUST AHEAD OF THE SLOWLY
SOUTHEASTWARD MOVING COLD FRONT. MID LEVEL LAPSE RATES SHOULD
BEGIN TO STEEPEN AND WITH CONTINUED STRONG LOW LEVEL MOISTURE
ADVECTION...EXPECT LOW LEVEL TEMPERATURES TO REMAIN IN THE UPPER
60S TO LOW 70S AND DEWPOINTS IN THE LOW TO MID 60S IN ADVANCE OF
THE FRONT. THIS WILL LIKELY RESULT IN MUCAPES BETWEEN 500-1000J/KG
AHEAD OF THE FRONT. THIS AMOUNT OF INSTABILITY COMBINED WITH
STRONG DEEP LAYER 0-6KM BULK SHEAR IN EXCESS OF 60KTS...SHOULD BE
SUFFICIENT TO ALLOW THUNDERSTORMS TO DEVELOP TO BECOME SEVERE.
0-1KM STORM RELATIVE HELICITY VALUES WILL REMAIN AROUND
400M2/S2. CONVECTION SHOULD BECOME STRONGLY FORCED ALONG THE FRONT
WITH THE UPPER LEVEL DYNAMICS ALIGNING ALONG THE FRONT. EXPECT A
STRONG TO SEVERE SQUALL-LINE TO MOVE ACROSS THE AREA OVERNIGHT.
THE GREATEST INSTABILITY SHOULD REMAIN ALONG AND SOUTH OF
INTERSTATE 40 AND IN THESE AREAS EXPECT THE POTENTIAL FOR BOWING
SEGMENTS AND EMBEDDED SUPERCELLS ALONG THE LINE. THE GREATEST
THREAT FROM THESE STORMS WILL BE DAMAGING STRAIGHT-LINE WIND GUSTS
AND ISOLATED TORNADOES.

TO THE NORTH OF THE FRONTAL BOUNDARY...THERE REMAINS THE POTENTIAL
FOR FLOODING RAINS...PRIMARILY FOCUSED ACROSS NORTHEAST ARKANSAS
INTO THE MISSOURI BOOTHEEL LATER THIS EVENING THROUGH WEDNESDAY
MORNING. THE POTENTIAL EXIST FOR RAINFALL TOTALS BETWEEN 2 AND 5
INCHES...WITH ISOLATED HIGHER AMOUNTS. THIS RAINFALL COUPLED WITH
SATURATED CONDITIONS WILL LIKELY LEAD TO SOME FLASH FLOODING OF
CREEKS...STREAMS...AND SMALLER RIVER TRIBUTERIES. THEREFORE...WILL
KEEP FLASH FLOOD WATCH IN PLACE THROUGH TONIGHT. LATER SHIFTS WILL
NEED TO EVALUATE THE POTENTIAL FOR FLOODING RAINS CONTINUING PAST
12Z AND THE NEED TO EXTEND THE WATCH. AT THIS TIME THOUGH...IT
APPEARS THE HEAVIEST RAIN WILL BE COMING TO AN END AS THE SYSTEM
MOVES MORE RAPIDLY NORTHEAST.

AS THIS SYSTEM DEPARTS...ZONAL UPPER LEVEL FLOW WILL MOVE INTO THE
REGION THROUGH THE END OF THE WEEK. THIS WILL RESULT IN CALMER
WEATHER CONDITIONS WITH NEAR OR SLIGHTLY ABOVE AVERAGE
TEMPERATURES. A SERIES OF WEAK NORTHERN STREAM SHORTWAVES WILL
MOVE ACROSS THE AREA OVER THE WEEKEND AND EARLY NEXT WEEK...BUT
WITH LIMITED MOISTURE...ONLY EXPECTING SLIGHT CHANCES FOR RAIN.
TEMPERATURES SHOULD COOL SOME INTO THE WEEKEND AND EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  53  55  41  66 / 100  80   0  10
MKL  53  53  34  64 / 100  90  10  10
JBR  47  52  38  64 / 100  80   0  10
TUP  61  61  38  67 / 100  90  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-MISSISSIPPI-POINSETT-
     RANDOLPH-ST. FRANCIS.

     WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR DUNKLIN-PEMISCOT.

     WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR DESOTO.

     WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR DYER-LAKE-
     LAUDERDALE-OBION-SHELBY-TIPTON.

     WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&

JLH
Hazardous weather outlook, Mar 18, 10:27 AM CST, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1127 AM CDT TUE MAR 18 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-191830-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1127 AM CDT TUE MAR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE MID
SOUTH THIS AFTERNOON. A WARM AND INCREASINGLY HUMID AIRMASS IS
NOW IN PLACE ACROSS THE FORECAST AREA. AS SURFACE HEATING
CONTINUES THROUGH THIS AFTERNOON...ENOUGH INSTABILITY MAY DEVELOP
TO SUPPORT A FEW SEVERE THUNDERSTORMS. ANY THUNDERSTORMS THAT CAN
BECOME SEVERE WILL BE CAPABLE OF DAMAGING WINDS...LARGE
HAIL...AND A FEW TORNADOES. THE BEST TIMING FOR THIS SEVERE
WEATHER THREAT WILL BE THIS AFTERNOON AND AGAIN IS HIGHLY
DEPENDENT UPON WHETHER ENOUGH INSTABILITY CAN DEVELOP.

THE SEVERE WEATHER THREAT WILL CONITINUE OVERNIGHT BUT SHOULD
BECOME CONFINED MAINLY TO AREAS ALONG AND SOUTH OF INTERSTATE 40
WHERE THE GREATEST INSTABILITY SHOULD EXIST. IN THESE
AREAS...EXPECT A LINE OF THUNDERSTORMS TO DEVELOP AHEAD OF A
SURFACE LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT. SOME OF
THESE STORMS MAY BECOME SEVERE WITH THE PRIMARY RISKS BEING
DAMAGING WINDS AND ISOLATED TORNADOES.

HEAVY RAINFALL IS ALSO EXPECTED TONIGHT ACROSS PORTIONS OF THE
MID SOUTH...PARTICULARLY NORTH OF A FORREST CITY ARKANSAS TO
MEMPHIS TO UNION CITY TENNESSEE LINE AS A SLOW MOVING COLD FRONT
PUSHES THROUGH THE FORECAST AREA. RAINFALL AMOUNTS BETWEEN 3 TO 6 INCHES
ARE POSSIBLE WEST OF THE MISSISSIPPI RIVER WITH LESSER
AMOUNTS...GENERALLY BETWEEN 1 AND 3 INCHES...EXPECTED FURTHER
EAST. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR NORTHWEST PORTIONS
OF THE MID SOUTH...SINCE THE GROUND REMAINS SATURATED AND THERE
REMAINS A POTENTIAL FOR FLASH FLOODING.

STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH
ARE ALSO POSSIBLE ON TUESDAY AND TUESDAY NIGHT. A WIND ADVISORY
HAS BEEN ISSUED FOR THE ENTIRE MIDSOUTH UNTIL 7AM WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAVY RAINFALL WILL LIKELY CONTINUE INTO WEDNESDAY MORNING ACROSS
NORTHERN PORTIONS OF THE MID SOUTH AND THE FLASH FLOOD WATCH MAY
NEED TO BE EXTENDED THROUGH WEDNESDAY MORNING ACROSS PORTIONS OF
THE MID SOUTH.

IN ADDITION TO FLASH FLOODING...SOME RIVER FLOODING IS LIKELY
ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST
TENNESSEE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS REQUESTED FOR TODAY ACROSS NORTHEAST
AND PORTIONS OF EAST ARKANSAS. ADDITIONAL ACTIVATION OF STORM
SPOTTERS...EMERGENCY MANAGERS...AND LAW ENFORCEMENT IN SUPPORT OF
SEVERE WEATHER OPERATIONS MAY BE NEEDED LATER THIS EVENING AND TONIGHT
MAINLY FOR AREAS ALONG AND SOUTH OF INTERSTATE 40.

JLH

The radar

The Memphis radar (KNQA), 129 km away, was scanning. The volume nearest the first event began at 20:59 UTC.

Open the radar archive at this moment

Event by event

15 thunderstorm wind, 7 flash flood. Local standard time, as filed.

Thunderstorm Wind, Lawrence

When
March 18, 3:01 PM CST
Where
Lawrence County, College City
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
36.120, -90.930

Thunderstorm wind gust measured on a home anemometer.

Thunderstorm Wind, Lawrence

When
March 18, 3:15 PM CST
Where
Lawrence County, (Arg)walnut Ridge Ar
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
36.130, -90.930

Thunderstorm Wind, Clay

When
March 18, 3:26 PM CST
Where
Clay County, Corning
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.400, -90.580

Thunderstorm Wind, Greene

When
March 18, 3:58 PM CST to 4:03 PM CST
Where
Greene County, 0.72 mi SSW of Paragould Muni Arpt
Measured
65 kt (75 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
36.060, -90.523

Straight line winds knocked over a large bank sign near Wal-Mart in Paragould.

Thunderstorm Wind, Greene

When
March 18, 4:00 PM CST to 4:05 PM CST
Where
Greene County, 0.98 mi WNW of Paragould to 0.49 mi N of Paragould
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
36.054, -90.497

Straight line winds blew three trees down in Paragould.

Thunderstorm Wind, Greene

When
March 18, 4:00 PM CST
Where
Greene County, 0.84 mi WNW of Paragould
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.055, -90.494

Thunderstorm Wind, Greene

When
March 18, 4:45 PM CST to 4:50 PM CST
Where
Greene County, 1.95 mi SW of Center Hill to 1.68 mi SW of Center Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
36.063, -90.558

Straight line winds knocked down trees and power lines near the Greene County Technical Institute along Highway 412 west of Paragould.

Thunderstorm Wind, Greene

When
March 18, 4:47 PM CST to 4:52 PM CST
Where
Greene County, 0.55 mi SSE of Paragould Muni Arpt to 0.79 mi ESE of Paragould Muni Arpt
Measured
65 kt (75 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
36.062, -90.517

Straight line winds turned over a Cessna airplane at the Paragould Airport. Power poles were also knocked down in the area.

Flash Flood, Craighead

When
March 18, 5:18 PM CST to 6:18 PM CST
Where
Craighead County, 0.2 mi ESE of Egypt to 0.25 mi ESE of Egypt
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
35.869, -90.947

Heavy rain produced flash flooding on roads in Egypt.

Thunderstorm Wind, Mississippi

When
March 18, 7:00 PM CST to 7:05 PM CST
Where
Mississippi County, 0.63 mi WSW of Yarbro to 0.05 mi SW of Yarbro
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
35.977, -89.911

Straight line winds knocked down several telephone poles and damaged a few transformers in Yarbro.

Thunderstorm Wind, Cross

When
March 18, 10:30 PM CST to 10:35 PM CST
Where
Cross County, 0.24 mi S of Wynne to 0.39 mi WSW of Wynne Muni Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
35.227, -90.800

Straight line winds knocked down trees and power lines in Wynne.

Thunderstorm Wind, St. Francis

When
March 18, 10:35 PM CST to 10:40 PM CST
Where
St. Francis County, 1.15 mi SW of Forrest City to 1.87 mi NNW of Forrest City Muni Ar
Measured
56 kt (64 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
35.008, -90.785

The roof and carport of a house located on Red Haven Drive in Forrest City were damaged by straight line winds. Numerous power lines were knocked down across the city as well.

Thunderstorm Wind, Poinsett

When
March 18, 11:05 PM CST
Where
Poinsett County, 1.11 mi SW of Lepanto to 0.66 mi SE of Lepanto
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.610, -90.345

Thunderstorm Wind, Lee

When
March 18, 11:08 PM CST to 11:13 PM CST
Where
Lee County, 0.65 mi N of Tongin to 0.93 mi NNW of Brickeys
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
34.859, -90.599

Straight line winds broke several large branches off several trees in Brickeys.

Thunderstorm Wind, Mississippi

When
March 18, 11:20 PM CST
Where
Mississippi County, 2 mi SW of Joiner
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.480, -90.175

Thunderstorm Wind, Mississippi

When
March 18, 11:30 PM CST to 11:35 PM CST
Where
Mississippi County, Osceola to 0.39 mi ENE of Osceola
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
35.700, -89.970

Straight line winds knocked down power lines in Osceola.

Flash Flood, Poinsett

When
March 19, 12:30 AM CST to 2:30 AM CST
Where
Poinsett County, 0.65 mi NNW of Ruffin to 0.57 mi N of Ruffin
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.679, -90.573

Heavy rain produced flash flooding and as a result Highway 69 was closed about 3 miles west of Trumann.

Flash Flood, Craighead

When
March 19, 12:50 AM CST to 2:50 AM CST
Where
Craighead County, (Jbr)jonesboro Muni to 1.03 mi SE of Glendale
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
35.830, -90.650

Heavy rain produced flash flooding around the Jonesboro Airport. The Airport Road, Neil Road, Aggie Road and Stadium Road were all closed due to flooding.

Flash Flood, Lawrence

When
March 19, 2:05 AM CST to 4:05 AM CST
Where
Lawrence County, Imboden to 0.56 mi WNW of Imboden
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
36.200, -91.170

Heavy rain produced flash flooding in Imboden. Highway 62 and Highway 63 were closed due to flooding.

Flash Flood, Clay

When
March 19, 7:45 AM CST to 9:45 AM CST
Where
Clay County, 2 mi N of Success to 0.41 mi N of Success
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.479, -90.720

Heavy rain produced flash flooding in northwest Clay County. Highway 211 from Old Highway 67 to the Missouri state line was closed due to flooding. Numerous county roads were flooded in the Success area.

Flash Flood, Lawrence

When
March 19, 7:55 AM CST to 9:55 AM CST
Where
Lawrence County, 0.34 mi SSE of Portia to 3.02 mi NE of Portia
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
36.075, -91.068

Heavy rain produced flash flooding along Highway 63 between Portia and Ravenden. Three feet of water covered the road in spots.

Flash Flood, Craighead

When
March 19, 9:55 AM CST to 11:55 AM CST
Where
Craighead County, 0.85 mi SSE of Trinity to 2.13 mi ENE of Dorothy
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.919, -90.773

Heavy rain produced flash flooding across portions of Craighead County. Highway 91 along with county roads 328 and 361 were closed due to flooding.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 89809, 89810, 89811, 90701, 89814, 89836, 90703, 90705, 90724, 90728, 90732, 90733, 90736, 90744, 90746, 90749, 90769, 90772, 90805, 90807, 90809, 90975.